Alert archive / California / Wind Advisories in 2025

Wind Advisory 14, NWS Las Vegas, NV

March 26, 2025Inyo County, California

NWS Las Vegas, NV issued this wind advisory at Mar 26, 2025, 12:10 PM PDT for Inyo County, California. It took effect at Mar 27, 2025, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 26, 2025, 12:10 PM PDT (19:10 UTC)
In effect from
Mar 27, 2025, 11:00 AM PDT
Expired
Mar 26, 2025, 10:58 PM PDT
In force
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The radar

The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 7.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3772 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

075 
WWUS75 KVEF 261910
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1210 PM PDT Wed Mar 26 2025

CAZ519-520-271200-
/O.NEW.KVEF.WI.Y.0014.250327T1800Z-250328T0600Z/
Eastern Sierra Slopes-Owens Valley-
Including the cities of Independence, Lone Pine, Whitney Portal,
Aspendell, Olancha, and Bishop
1210 PM PDT Wed Mar 26 2025

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY...

* WHAT...West to southwest winds 25 to 35 mph with gusts up to 50 
  mph in the Owens Valley, with gusts up to 65 mph expected in areas 
  above 5000 feet.

* WHERE...Eastern Sierra Slopes and Owens Valley.

* WHEN...From 11 AM to 11 PM PDT Thursday.

* IMPACTS...Travel will be difficult on Highway 395 due to strong 
  crosswinds. Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Stronger winds to 60 mph are possible from 
  Independence to Big Pine as well as around Olancha. If these 
  stronger winds develop, it would occur between 4 PM to 10 PM PDT 
  Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AN
1 follow-up statement
356 
WWUS75 KVEF 270558
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1058 PM PDT Wed Mar 26 2025

CAZ519-520-271800-
/O.UPG.KVEF.WI.Y.0014.250327T1800Z-250328T0600Z/
/O.NEW.KVEF.HW.W.0004.250327T1800Z-250328T0600Z/
Eastern Sierra Slopes-Owens Valley-
Including the cities of Independence, Bishop, Olancha, Lone Pine,
Whitney Portal, and Aspendell
1058 PM PDT Wed Mar 26 2025

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY...

* WHAT...West to southwest winds 25 to 35 mph with gusts up to 55 
  mph in the Owens Valley, with gusts up to 65 mph expected in areas 
  above 5000 feet.

* WHERE...Eastern Sierra Slopes and Owens Valley.

* WHEN...From 11 AM to 11 PM PDT Thursday.

* IMPACTS...Travel will be difficult on Highway 395 due to strong 
  crosswinds. Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Stronger winds to 60 mph are possible from 
  Independence to Big Pine as well as around Olancha. If these 
  stronger winds develop, it would occur between 4 PM to 10 PM PDT 
  Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris, tree limbs and downed power lines or 
poles. Use extra caution if you must drive.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 26, 10:57 AM PDT, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 26, 10:57 AM PDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1057 AM PDT Wed Mar 26 2025

.SYNOPSIS...Temperatures are expected to peak today with highs
reaching 14 to 18 degrees above normal. A more active pattern
returns beginning Thursday, bringing increased winds and more
seasonal temperatures. Other than some low precipitation chances in
the Sierra and southern Great Basin, dry conditions prevail.
&&

.UPDATE...Satellite imagery through the morning showed anticyclonic
flow in place over Arizona as clouds streamed clockwise into western
Arizona and southern Nevada. Further west, a shortwave was beginning
to move into California and was trying to squeeze the ridge to the
east. The area remained in this transition zone between systems
which mainly brought scattered cloud cover to the region. Winds
remained light through the morning.

While upper level heights will slowly fall through the day as the
ridge is pushed out by the incoming system in California,
temperatures this afternoon should be nearly the same or even
slightly warmer than yesterday in many locations as better mixing
will occur off the surface. Today, Las Vegas has another high chance
(80%) of hitting 90F, and Death Valley is forecast is hit 100F
again. It will remain dry as mid to high level clouds scatter out
and shift east this afternoon. Breezy southwest winds will develop
late this afternoon but will remain un-impactful with widespread
gusts 15-25 MPH possible.
--Nickerson--
&&

.PREVIOUS DISCUSSION...459 AM PDT Wed Mar 26 2025
.SHORT TERM...Today through Friday.

The high pressure that was centered over the region which brought
very warm temperatures will begin to break down and push east ahead
of a couple of shortwaves that will move through the area Thursday
into the weekend. Although we won't see a significant increase in
southwest winds today, there will be enough to allow for better
mixing. Las Vegas is still on tap to reach at least 90 degrees today
with the probabilities ranging from 75-90%. Elsewhere, temperatures
at still expected to be about 15 degrees above normal with a few
record highs potentially being set. Winds will increase Thursday as
a fairly deep trough moves into the west coast. Most of the energy
from this low will move into the PacNW, but a couple of pieces of
energy will move into central California and across the northern
Great Basin. We will start to see winds increase in the form of
downslope winds in the Sierra and Owens Valley Thursday morning with
winds increasing across San Bernardino, Clark, southern Inyo,
Lincoln, and Mohave counties during the afternoon. At this point,
winds will be very close to advisory levels with most of those
mentioned area seeing wind gusts of 30 to 40 mph with a few
locations seeing gusts closer to 45 mph, especially western San
Bernardino County. There will be some lingering breezy to windy
conditions Friday with the highest winds concentrated across western
San Bernardino County where wind advisories may be needed.

.LONG TERM...Saturday  through Tuesday.

Troughing along the West Coast will work to dampen the ridge axis
across our region and result in a more active weather pattern over
the weekend and into next week.  The jet stream may sag far enough
south to result in some light precipitation across the Sierra Sunday
and Monday, but overall the primary storm track will remain north of
our area. However, shortwaves progressing through the flow will
result in periodic breezy/windy conditions, especially across the
Western Mojave Desert that will continue into early next week.
Meanwhile temperatures over the weekend will cool to near seasonal
normals, before rising slightly early next week. Longer range
cluster guidance diverges on the details beyond the middle of next
week, but the potential exists for additional troughs to influence
the region as we begin the month of April with bouts of gusty spring
winds and temperature swings possible.
&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...Gusty
southwest winds pick up across the Las Vegas Valley this afternoon,
starting between 21 and 23Z. Wind speeds 10-15 kts with gusts around
20 kts (20 percent chance of exceeding 20 kts for more than an
isolated instance). Speeds decrease overnight with occasional gusts
15-20 kts expected through the night. Prevailing gusts return
Thursday morning between 16 and 19Z with speeds 20-30 kts. Chance of
gusts exceeding 30 kts Thursday afternoon (18-00Z) is 30 percent...
Thursday evening (00-06Z) is 80 percent. FEW-SCT aoa 15 kft through
the TAF period.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...Gusty southwest winds
pick up across the Las Vegas Valley this afternoon with gust speeds
20-25 kts. Gust frequency decreases overnight before returning
Thursday morning with speeds 20-30 kts. Winds at KBIH this afternoon
will have directional variability between 150 and 220 (true) with
gusts around 20 kts. Gusts return Thursday morning, with substantial
directional and magnitude uncertainty (due west with gusts 30-35 kts
vs. north-northwest with gusts around 20 kts). Wind gusts at KDAG
this afternoon will be from the due west between 20 and 30 kts,
which will continue overnight before increasing to 25-35 kts
Thursday. Winds at KEED and KIFP will briefly gust from the
southwest around 20 kts this afternoon, with south gusts between 25
and 30 kts expected Thursday. FEW-SCT aoa 15 kft through the TAF
period.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM...Gorelow
LONG TERM...Outler
AVIATION...Soulat

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.